MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a perforation, pericardial effusion, and hypotension occurred.A left atrial appendage (laa) closure procedure was being performed.After transseptal puncture, an anterior curve watchman access system (was) was introduced to the laa with a pigtail catheter, and heparin was given post transseptal puncture.The anterior curve was had difficulty tracking over the pigtail wire into the anterior lobe of the laa, and after 10-15 minutes, the anterior curve was removed from the patient.A single curve watchman access system (was) was then positioned and a 21mm watchman laa closure device & delivery system (wds) were used.The release criteria were met and the closure device was successfully implanted.There was no pericardial effusion noted post device release.Hemostasis was then achieved with a non-boston scientific vascular closure device and light pressure post heparin reversal.The patient's blood pressure then dropped and the patient became unstable 30 minutes post procedure.A pericardial effusion was noted via intracardiac echocardiography (ice), which was caused by a cardiac perforation.Pericardiocentesis was performed, and 300 ml of blood was removed from around the pericardium.The patient was observed for 45 minutes post pericardiocentesis and became stable.The patient was moved to the intensive care unit (icu) and the patient's condition improved.Echocardiography was performed, which showed the effusion was no longer present.The patient was discharged home on (b)(6) 2021.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12001458
Report Number2134265-2021-07314
Device Sequence Number1099636
Product Code NGV
UDI-Device Identifier08714729838227
UDI-Public08714729838227
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/05/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0024720138
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date06/15/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR